Alert archive / Missouri / Tornado Warnings in 2008
Tornado Warning 15, NWS Springfield, MO
NWS Springfield, MO issued this tornado warning at Jan 7, 2008, 6:49 PM CST for Greene County, Missouri. It was in force for 71 min. 14 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 7, 2008, 6:49 PM CST (00:49 UTC)
- Expired
- Jan 7, 2008, 8:00 PM CST
- In force
- 71 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Emergency
- Tornado emergency
County Greene County, MO
The radar
The Springfield radar (KSGF), 10 km from the middle of the area, began a volume at 00:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 7, 7:03 PM CST | TSTM WND DMG | Republic, MO | MOBILE HOME HOME MOVED TO DRIVEWAY AND ROOF REMOVED FROM HOME FROM EARLIER STORMS. |
| Jan 7, 7:08 PM CST | HAIL 1.75 | Republic, MO | |
| Jan 7, 7:14 PM CST | HAIL 0.75 | Springfield, MO | DIME HAIL REPORTED AT WEST BYPASS AND GRAND AVE. |
| Jan 7, 7:21 PM CST | TSTM WND GST 70 | Springfield, MO | 70 MPH WINDS AND QUARTER SIZE HAIL. HAIL INCREASING IN SIZE. |
| Jan 7, 7:26 PM CST | TORNADO | Springfield, MO | TORNADO AT JAMES RIVER AND KANSAS EXPRESSWAY NEAR CHESTERFIELD VILLAGE |
| Jan 7, 7:35 PM CST | TORNADO 2 | 4 Ene Springfield, MO | BASED ON A SECOND SURVEY CONDUCTED FOR THE EASTERN GREENE AND WEBSTER COUNTY TORNADO THAT BEGAN EAST OF SPRINGFIELD, AN EF-2 TORNADO TOUCHED ON DIVISION OR YY NEAR FARM ROAD 205 AND MOVED NORTHEAST ABOUT EIGHT MILES TO 5E OF STRAFFORD OR JUST WEST OF THE EXOTI |
| Jan 7, 7:35 PM CST | TORNADO | 4 Ene Springfield, MO | BASED ON A SECOND SURVEY CONDUCTED FOR THE EASTERN GREENE AND WEBSTER COUNTY TORNADO THAT BEGAN EAST OF SPRINGFIELD, AN F-2 TORNADO TOUCHED ON DIVISION OR YY NEAR FARM ROAD 205 AND MOVED NORTHEAST ABOUT EIGHT MILES TO 5E OF STRAFFORD OR JUST WEST OF THE EXOTIC |
| Jan 7, 7:50 PM CST | TSTM WND DMG | 2 S Strafford, MO | DAMAGE REPORTED ON FARM ROAD 112 SOUTH OF STRAFFORD. |
| Jan 7, 7:55 PM CST | TSTM WND DMG | 2 S Strafford, MO | MANY POWER LINES DOWN NEAR THE INTERSECTION OF FARM ROAD 112 AND FARM ROAD 125. |
| Jan 7, 7:55 PM CST | HAIL 1.75 | 4 S Willard, MO | WINDOWS BROKEN AND SHINGLES BLOWN OFF ROOFS IN THE MEADOWS SUBDIVISION. |
| Jan 7, 7:55 PM CST | HAIL 2.75 | 4 Nw Republic, MO | BASEBALL SIZE HAIL REPORTED AT MILE MARKER 61 ON INTERSTATE 44. |
| Jan 7, 7:55 PM CST | TORNADO | 1 N Strafford, MO | SPOTTER LOCATED TORNADO AT ROUTE 125 AND INTERSTATE 44 JUST NORTH OF STRAFFORD. |
| Jan 7, 8:10 PM CST | FUNNEL CLOUD | 4 Nw Springfield, MO | FUNNEL CLOUD OVER THE AIRPORT. |
| Jan 7, 8:10 PM CST | HAIL 1.75 | 4 Nw Springfield, MO | GOLFBALL SIZE HAIL REPORTED AT THE SPRINGFIELD AIRPORT TOWER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this tornado warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 7, 1:52 PM CST | Tornado Watch | SPC | 146 days |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.8 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 765 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 955 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 281 m²/s²
- 0-3 km storm-relative helicity
- 338 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 7.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KSGF 080048
TORSGF
MOC077-080200-
/O.NEW.KSGF.TO.W.0015.080108T0049Z-080108T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
649 PM CST MON JAN 7 2008
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* TORNADO WARNING FOR...
GREENE COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 800 PM CST.
* AT 643 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS VERY
DANGEROUS STORM WAS LOCATED NEAR AURORA...MOVING NORTHEAST AT 45
MPH.
* THIS TORNADIC STORM WILL BE NEAR...
REPUBLIC BY 705 PM CST.
BATTLEFIELD BY 710 PM CST.
SPRINGFIELD BY 720 PM CST.
STRAFFORD BY 730 PM CST.
7 MILES SOUTHEAST OF FAIR GROVE BY 735 PM CST.
THE TOWNS OF GALLOWAY...TURNERS AND BASSVILLE ARE ALSO IN THE PATH OF
THIS TORNADIC STORM.
IN ADDITION TO A TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE
DAMAGING HAIL UP TO GOLF BALL SIZE.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3710 9361 3715 9362 3743 9335 3742 9330
3741 9307 3727 9308 3727 9306 3717 9306
3709 9308
TIME...MOT...LOC 0049Z 232DEG 42KT 3697 9362
$$
CRAMER5 follow-up statements
000
WWUS53 KSGF 080057
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
657 PM CST MON JAN 7 2008
MOC077-080200-
/O.CON.KSGF.TO.W.0015.000000T0000Z-080108T0200Z/
GREENE MO-
657 PM CST MON JAN 7 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CST FOR GREENE
COUNTY...
AT 653 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 10
MILES SOUTHWEST OF REPUBLIC...OR 8 MILES EAST OF AURORA...MOVING
NORTHEAST AT 45 MPH. ANYONE IN OR NEAR SPRINGFIELD SHOULD TAKE
COVER NOW.
THE TORNADO WILL BE NEAR...
REPUBLIC BY 705 PM CST.
BATTLEFIELD BY 710 PM CST.
SPRINGFIELD BY 720 PM CST.
STRAFFORD BY 730 PM CST.
7 MILES SOUTHEAST OF FAIR GROVE BY 735 PM CST.
THE TOWNS OF GALLOWAY...TURNERS AND BASSVILLE ARE IN THE PATH OF THIS
TORNADO.
IN ADDITION TO A TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE
DAMAGING HAIL UP TO GOLF BALL SIZE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST MONDAY EVENING FOR
SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.
LAT...LON 3710 9361 3715 9362 3743 9335 3742 9330
3741 9307 3727 9308 3727 9306 3717 9306
3709 9308
TIME...MOT...LOC 0057Z 232DEG 42KT 3703 9353
$$
CRAMER000
WWUS53 KSGF 080106
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
706 PM CST MON JAN 7 2008
MOC077-080200-
/O.CON.KSGF.TO.W.0015.000000T0000Z-080108T0200Z/
GREENE MO-
706 PM CST MON JAN 7 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CST FOR GREENE
COUNTY...
AT 703 PM CST...TRAINED WEATHER SPOTTERS CONTINUED TO TRACK A TORNADO
6 MILES SOUTH OF REPUBLIC NEAR CLEVER...MOVING NORTHEAST AT 45 MPH.
THE TORNADO WILL BE NEAR...
BATTLEFIELD BY 715 PM CST.
SPRINGFIELD BY 720 PM CST.
STRAFFORD BY 735 PM CST.
8 MILES SOUTHEAST OF FAIR GROVE BY 740 PM CST.
THE TOWNS OF GALLOWAY...TURNERS AND BASSVILLE ARE IN THE PATH OF THIS
TORNADO.
IN ADDITION TO A TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE
DAMAGING HAIL UP TO GOLF BALL SIZE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST MONDAY EVENING FOR
SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.
LAT...LON 3711 9355 3742 9335 3742 9330 3741 9307
3727 9308 3727 9306 3726 9306 3717 9306
3716 9307 3709 9308
TIME...MOT...LOC 0106Z 232DEG 42KT 3705 9344
$$
CRAMER000
WWUS53 KSGF 080121
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
720 PM CST MON JAN 7 2008
MOC077-080200-
/O.CON.KSGF.TO.W.0015.000000T0000Z-080108T0200Z/
GREENE MO-
720 PM CST MON JAN 7 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CST FOR GREENE
COUNTY...
AT 718 PM CST...TRAINED WEATHER SPOTTERS CONTINUED TO TRACK A TORNADO
OBSERVED NEAR THE INTERSECTION OF JAMES RIVER AND WEST
BYPASS...MOVING NORTHEAST AT 45 MPH.
THE TORNADO WILL BE NEAR...
STRAFFORD BY 735 PM CST.
7 MILES SOUTHEAST OF FAIR GROVE BY 740 PM CST.
ANYONE IN OR NEAR SPRINGFIELD SHOULD TAKE COVER NOW
THE TOWNS OF TURNERS AND BASSVILLE ARE IN THE PATH OF THIS TORNADO.
IN ADDITION TO A TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE
DAMAGING HAIL UP TO GOLF BALL SIZE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST MONDAY EVENING FOR
SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.
LAT...LON 3711 9343 3742 9330 3741 9307 3727 9308
3727 9306 3721 9306 3709 9308
TIME...MOT...LOC 0120Z 230DEG 40KT 3715 9328
$$
CRAMER000
WWUS53 KSGF 080123 RRA
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
723 PM CST MON JAN 7 2008
MOC077-080200-
/O.CON.KSGF.TO.W.0015.000000T0000Z-080108T0200Z/
GREENE MO-
723 PM CST MON JAN 7 2008
...THIS IS A TORNADO EMERGENCY FOR THE CITY OF SPRINGFIELD...
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CST FOR GREENE
COUNTY...
AT 718 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR AND STORM
SPOTTERS CONTINUED TO TRACK A LARGE AND EXTREMELY DANGEROUS TORNADO
NEAR THE INTERSECTION OF JAMES RIVER AND WEST BYPASS...MOVING NORTHEAST AT
45 MPH.
THE TORNADO WILL BE NEAR...
STRAFFORD BY 735 PM CST.
8 MILES SOUTHEAST OF FAIR GROVE BY 740 PM CST.
THE TOWNS OF TURNERS AND BASSVILLE ARE IN THE PATH OF THIS TORNADO.
IN ADDITION TO A TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE
DAMAGING HAIL UP TO GOLF BALL SIZE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST MONDAY EVENING FOR
SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.
LAT...LON 3711 9343 3742 9330 3741 9307 3727 9308
3727 9306 3721 9306 3709 9308
TIME...MOT...LOC 0123Z 230DEG 40KT 3717 9325
$$
CRAMER000
WWUS53 KSGF 080133
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
732 PM CST MON JAN 7 2008
MOC077-080200-
/O.CON.KSGF.TO.W.0015.000000T0000Z-080108T0200Z/
GREENE MO-
732 PM CST MON JAN 7 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CST FOR GREENE
COUNTY...
...TORNADO EMERGENCY STILL IN EFFECT FOR EASTERN SPRINGFIELD AND
EASTERN GREENE COUNTY...
AT 727 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR AND STORM
SPOTTERS CONTINUED TO TRACK A LARGE AND EXTREMELY DANGEROUS TORNADO
OVER SPRINGFIELD...MOVING NORTHEAST AT 45 MPH.
THE TORNADO WILL BE NEAR...
8 MILES SOUTHEAST OF FAIR GROVE BY 740 PM CST.
THE TOWN OF BASSVILLE IS IN THE PATH OF THIS TORNADO.
IN ADDITION TO A TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE
DAMAGING HAIL UP TO GOLF BALL SIZE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST MONDAY EVENING
FOR SOUTHWEST MISSOURI.
LAT...LON 3715 9332 3737 9322 3741 9307 3727 9308
3727 9306 3717 9306 3716 9307
TIME...MOT...LOC 0132Z 230DEG 40KT 3723 9315
$$
CRAMERWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this tornado warning went out at Jan 7, 5:41 PM CST, 1 hour 8 minutes earlier.
Area forecast discussion, Jan 7, 5:41 PM CST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 541 PM CST MON JAN 7 2008 ...UPDATE TO AVIATION... .DISCUSSION... FORECAST CHALLENGES DEAL WITH SEVERE WEATHER LATE THIS AFTERNOON INTO TUESDAY. SHORT TERM (THIS AFTERNOON THROUGH THURSDAY)... THUNDERSTORMS HAVE STARTED TO DEVELOP OVER SOUTHEAST KANSAS AND WEST CENTRAL MISSOURI EARLY THIS AFTERNOON. WE DID HAVE A FAIRLY GOOD CAP ON THE ATMOSPHERE THIS MORNING AS SEEN ON THIS MORNINGS SF SOUNDING. DUE TO ABOVE NORMAL TEMPERATURES HOWEVER INCREASING TO THE LOW 70S ACROSS THIS AREA...THE CAP HAS BEEN ERODED ENOUGH TO ALLOW CONVECTION TO INITIATE. PERFORMED 20Z SPECIAL SOUNDING SHOWING MODERATE 0-3KM HELICITIES OF 337 M2/S2. RUC SHOWING INSTABILITIES AROUND 1000 J/KG OUT THAT WAY WITH 0-6KM BULK SHEAR OF 50-60KTS. STORMS ARE ROTATING AND A TORNADO WATCH HAS BEEN ISSUED THROUGH 9 PM THIS EVENING. THE BIG WEATHER PRODUCER THAT WILL AFFECT THE AREA IS THE UPPER LOW CURRENTLY CLEARING THE 4 CORNERS AREA MOVING TO THE NORTHEAST. AS THIS SYSTEM PICKS UP THE SURFACE LOW...THE FRONT IS EXPECTED TO START MOVING INTO OUR WESTERN CWA. INSTABILITIES EXPECTED TO CONTINUE OVERNIGHT AS SHEAR CONTINUES TO INCREASE. WRF SHOWING VALUES AS HIGH AS 60-70KTS. WOULD EXPECT THE TORNADO WATCH TO BE CONTINUED AND EXPENDED FURTHER EAST AS THE NIGHT PROGRESSES. FRONT TO MOVE THROUGH WESTERN MISSOURI BY EARLY MORNING AND THROUGH EASTERN MISSOURI AROUND NOON TOMORROW. PRECIP ENDING FROM WEST TO EAST AS THE FRONT PROGRESSES EAST. TEMPERATURES SHOULD STAY WARM ENOUGH FOR MAINLY LIQUID. BUT TEMPERATURES SHOULD BE FALLING THROUGH THE DAY AND POSSIBLY A RAIN/SNOW MIX FOR A BRIEF PERIOD DURING THE AFTERNOON. CLAYCOMB LONG TERM...(THURSDAY THROUGH MONDAY) PATTERN SHIFT TAKES PLACE AT THE BEGINNING OF THE PERIOD WITH THE PASSAGE OF THE UPPER WAVE ON THURSDAY. THIS WILL RETURN OUR FLOW TO A MORE WEST TO NORTHWEST DIRECTION AND BRING TEMPERATURES BACK DOWN TO MORE SEASONAL LEVELS. IN ADDITION TO THE FRONTAL PASSAGE ON THURSDAY...ADDITIONAL FRONTS SHOULD MOVE THROUGH ON SATURDAY AND AGAIN ON MONDAY. MOISTURE DOES APPEAR TO BE LIMITED AT THIS TIME SO KEPT POPS ON THE LOW SIDE. COULD SEE SOME LIGHT SNOW OR FLURRIES WITH THE SATURDAY FRONTAL PASSAGE...BUT DO NOT EXPECT ANY ACCUMULATIONS AT THIS TIME. GAEDE && .AVIATION... FOR THE 00Z TAF PACKAGE...MAIN CONCERNS WILL BE SEVERE THUNDERSTORMS. PERIODS OF THUNDERSTORMS AND STRONG WINDS ARE EXPECTED. CONSIDERABLE VARIABILITY OF CIGS AND VISIBILITY CAN BE EXPECTED WITH IFR OR LOWER CONDITIONS WITHIN STORMS AND MOST LIKELY VFR OUTSIDE OF STORMS. ALL ACTIVITY SHOULD SHIFT TO THE EAST OF THE JLN AND SGF AERODROMES AFTER 09Z...CONCERNS THEN SHIFT TO MVFR...POSSIBLY IFR...CIGS FOR TUESDAY. GAGAN && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Jan 7, 3:17 PM CST, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 317 PM CST MON JAN 7 2008 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-082130- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 317 PM CST MON JAN 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON OVER PORTIONS OF THE OUTLOOK AREA. ALTHOUGH THUNDERSTORMS COULD DEVELOP JUST ABOUT ANYWHERE...THE BEST CHANCES APPEAR TO BE ACROSS SOUTHEAST KANSAS THROUGH EAST CENTRAL MISSOURI. MORE NUMEROUS THUNDERSTORMS MAY ALSO DEVELOP LATE THIS AFTERNOON ROUGHLY SOUTH OF A LINE FROM NEVADA TO CAMDENTON LINE AS A COLD FRONT APPROACHES FROM THE NORTHWEST. ENOUGH INSTABILITY AND WIND SHEAR WILL BE PRESENT FOR A FEW STRONG TO MARGINALLY SEVERE STORMS. HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH WILL BE THE MAIN SEVERE WEATHER THREATS THIS AFTERNOON. A BETTER CHANCE FOR SEVERE STORMS IS THEN EXPECTED FOR TONIGHT AS UPPER LEVEL ENERGY APPROACHES FROM THE SOUTHWEST. THUNDERSTORMS WILL LIKELY CONTINUE TO DEVELOP ALONG THE FRONT ACROSS WEST CENTRAL MISSOURI AND EXTREME SOUTHEAST KANSAS. OTHER THUNDERSTORMS WILL LIKELY DEVELOP ACROSS SOUTHWEST MISSOURI AND QUICKLY SPREAD NORTH AND EAST. BY TONIGHT... INSTABILITY AND WIND SHEAR WILL SUPPORT A GREATER THREAT FOR STORMS CONTAINING HAIL TO THE SIZE OF QUARTERS OR LARGER AND WIND GUSTS TO 60 MPH. ISOLATED TORNADOES WILL ALSO BE POSSIBLE TONIGHT...MAINLY SOUTH AND WEST OF A NEVADA TO FORT LEONARD WOOD TO WEST PLAINS LINE. LOCALLY HEAVY RAINFALL AND THE POTENTIAL FOR FLASH FLOODING CAN ALSO BE EXPECTED TONIGHT AS RICH MOISTURE CONTINUES TO STREAM NORTH INTO THE REGION. THE POTENTIAL FOR FLOODING WILL BE INCREASED OVER ANY AREAS THAT RECEIVE MULTIPLE ROUNDS OF THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE ALONG AND SOUTH OF THE INTERSTATE 44 CORRIDOR ON TUESDAY MORNING AHEAD OF A STRONG COLD FRONT. A FEW STRONG STORMS WILL AGAIN BE POSSIBLE. THE THREAT FOR SEVERE STORMS WOULD INCREASE ON TUESDAY ACROSS SOUTH CENTRAL MISSOURI IF THE COLD FRONT IS SLOWER TO MOVE OUT OF THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THROUGH THE EVENING WEST OF A LINE FROM ELDON TO SPRINGFIELD TO CASSVILLE THIS AFTERNOON. SPOTTERS WILL BE NEEDED FOR COMMUNITIES WEST OF A LINE FROM SALEM TO WEST PLAINS AFTER 6 PM THIS EVENING AS THE FRONT APPROACHES SOUTHEAST KANSAS. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CLAYCOMB
In the hours before
Local storm report, Jan 7, 6:35 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
635 PM CST MON JAN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM HAIL 2 N PURDY 36.85N 93.92W
01/07/2008 E1.75 INCH BARRY MO TRAINED SPOTTER
&&
WDAVISLocal storm report, Jan 7, 6:36 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
636 PM CST MON JAN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 PM TSTM WND DMG STRAFFORD 37.27N 93.12W
01/07/2008 GREENE MO TRAINED SPOTTER
POWER OUT IN CITY OF STRAFFORD.
&&
WDAVISLocal storm report, Jan 7, 6:39 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
639 PM CST MON JAN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG N EBENEZER 37.34N 93.31W
01/07/2008 GREENE MO TRAINED SPOTTER
DAMAGED REPORTED IN CITY.
&&
WDAVISLocal storm report, Jan 7, 6:41 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
641 PM CST MON JAN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM BLIZZARD N STRAFFORD 37.27N 93.12W
01/07/2008 GREENE MO TRAINED SPOTTER
5100 BLOCK OF NORTH TREE LANE HOUSE DESTROYED.
&&
WDAVISLocal storm report, Jan 7, 6:43 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
643 PM CST MON JAN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG N STRAFFORD 37.27N 93.12W
01/07/2008 GREENE MO TRAINED SPOTTER
5100 BLOCK OF NORTH TREE LANE HOUSE DESTROYED.
&&
WDAVISLocal storm report, Jan 7, 6:47 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
647 PM CST MON JAN 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TORNADO N STRAFFORD 37.27N 93.12W
01/07/2008 GREENE MO TRAINED SPOTTER
PERSON TRAPPED IN HOUSE REQUIRING RESCUE.
&&
WDAVISThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 6:12 PM CST | Tornado Warning | SGF | McDonald | 38 min |
| Jan 7, 6:24 PM CST | Tornado Warning | SGF | Dallas, Greene, Webster | 41 min |
| Jan 7, 6:29 PM CST | Tornado Warning | SGF | Christian, Lawrence, Stone | 76 min |
| Jan 7, 6:33 PM CST | Tornado Warning | SGF | Barry, Newton | 41 min |
| Jan 7, 6:41 PM CST | Tornado Warning | SGF | Laclede | 62 min |
| Jan 7, 7:01 PM CST | Severe Thunderstorm Warning | SGF | Morgan | 59 min |
| Jan 7, 7:11 PM CST | Severe Thunderstorm Warning | SGF | Polk | 34 min |
| Jan 7, 7:13 PM CST | Severe Thunderstorm Warning | SGF | Lawrence | 47 min |
| Jan 7, 7:18 PM CST | Tornado Warning | SGF | Pulaski | 57 min |
| Jan 7, 7:18 PM CST | Tornado Warning | SGF | Christian, Lawrence | 57 min |
| Jan 7, 7:25 PM CST | Tornado Warning | SGF | Webster | 65 min |
| Jan 7, 7:30 PM CST | Severe Thunderstorm Warning | SGF | Camden, Dallas | 54 min |
| Jan 7, 7:36 PM CST | Tornado Warning | SGF | Greene | 69 min |
| Jan 7, 7:44 PM CST | Flash Flood Warning | SGF | Barry, Christian, Greene, Lawrence, McDonald, Newton and 1 more | 6 hr |
| Jan 7, 7:50 PM CST | Tornado Warning | SGF | Maries, Phelps | 42 min |
| Jan 7, 7:59 PM CST | Tornado Warning | SGF | Laclede, Wright | 76 min |
| Jan 7, 8:01 PM CST | Tornado Warning | SGF | McDonald | 59 min |
| Jan 7, 8:11 PM CST | Tornado Warning | SGF | Dallas, Webster | 64 min |
| Jan 7, 8:21 PM CST | Tornado Warning | SGF | Barry, McDonald | 54 min |
| Jan 7, 8:39 PM CST | Tornado Warning | SGF | Laclede, Wright | 66 min |
| Jan 7, 8:41 PM CST | Severe Thunderstorm Warning | SGF | Maries, Miller | 24 min |
| Jan 7, 8:42 PM CST | Tornado Warning | SGF | Pulaski | 63 min |
| Jan 7, 8:46 PM CST | Tornado Warning | SGF | Dallas, Greene, Polk | 74 min |
| Jan 7, 8:49 PM CST | Tornado Warning | SGF | Barry, Stone | 71 min |
| Jan 7, 9:08 PM CST | Tornado Warning | SGF | Barry | 67 min |
| Jan 7, 9:12 PM CST | Flash Flood Warning | SGF | Camden, Dallas, Laclede, Maries, Miller, Phelps and 4 more | 6 hr |
| Jan 7, 9:14 PM CST | Tornado Warning | SGF | McDonald | 76 min |
| Jan 7, 9:18 PM CST | Tornado Warning | SGF | Camden, Pulaski | 72 min |
| Jan 7, 9:26 PM CST | Severe Thunderstorm Warning | SGF | Christian | 64 min |
| Jan 7, 9:27 PM CST | Tornado Warning | SGF | Maries, Phelps | 48 min |
| Jan 7, 9:30 PM CST | Tornado Warning | SGF | Christian, Stone | 60 min |
| Jan 7, 9:32 PM CST | Tornado Warning | SGF | Laclede | 73 min |
| Jan 7, 9:46 PM CST | Tornado Warning | SGF | Greene, Webster | 74 min |
| Jan 7, 9:50 PM CST | Tornado Warning | SGF | Barry, Stone | 70 min |
| Jan 7, 9:55 PM CST | Tornado Warning | SGF | Christian | 65 min |
| Jan 7, 10:03 PM CST | Tornado Warning | SGF | Maries | 53 min |
| Jan 7, 10:10 PM CST | Tornado Warning | SGF | Barry, Stone | 65 min |
| Jan 7, 10:18 PM CST | Tornado Warning | SGF | Barry, McDonald | 72 min |
| Jan 7, 10:19 PM CST | Tornado Warning | SGF | Wright | 71 min |
| Jan 7, 10:51 PM CST | Tornado Warning | SGF | Laclede, Pulaski, Texas | 39 min |
| Jan 7, 10:58 PM CST | Severe Thunderstorm Warning | SGF | Laclede, Pulaski | 51 min |
| Jan 7, 11:02 PM CST | Severe Thunderstorm Warning | SGF | Webster | 45 min |
| Jan 7, 11:08 PM CST | Severe Thunderstorm Warning | SGF | Christian, Greene, Webster | 67 min |
| Jan 7, 11:12 PM CST | Tornado Warning | SGF | Barry, Stone | 63 min |
| Jan 7, 11:15 PM CST | Tornado Warning | SGF | Phelps | 60 min |
| Jan 7, 11:28 PM CST | Tornado Warning | SGF | Barry, McDonald | 77 min |
| Jan 7, 11:31 PM CST | Severe Thunderstorm Warning | SGF | Wright | 22 min |
| Jan 7, 11:34 PM CST | Severe Thunderstorm Warning | SGF | Pulaski | 28 min |
| Jan 7, 11:49 PM CST | Severe Thunderstorm Warning | SGF | Texas | 18 min |
| Jan 7, 11:55 PM CST | Severe Thunderstorm Warning | SGF | Webster, Wright | 32 min |
| Jan 7, 11:57 PM CST | Severe Thunderstorm Warning | SGF | Dent, Phelps | 32 min |
| Jan 8, 12:09 AM CST | Severe Thunderstorm Warning | SGF | Christian, Greene, Lawrence | 84 min |
| Jan 8, 12:14 AM CST | Severe Thunderstorm Warning | SGF | Barry, McDonald, Stone | 91 min |
| Jan 8, 12:42 AM CST | Tornado Warning | SGF | Christian, Stone, Taney | 52 min |
| Jan 8, 12:44 AM CST | Tornado Warning | SGF | McDonald | 52 min |
| Jan 8, 1:07 AM CST | Severe Thunderstorm Warning | SGF | Barton, Vernon | 53 min |
| Jan 8, 1:16 AM CST | Tornado Warning | SGF | Barry, Newton | 34 min |
| Jan 8, 1:20 AM CST | Tornado Warning | SGF | Douglas, Texas, Webster, Wright | 70 min |
| Jan 8, 1:28 AM CST | Tornado Warning | SGF | Vernon | 28 min |
| Jan 8, 1:30 AM CST | Flash Flood Warning | SGF | Barry, Christian, Greene, Lawrence, McDonald, Newton and 1 more | 7 hr |
| Jan 8, 1:30 AM CST | Tornado Warning | SGF | Lawrence | 36 min |
| Jan 8, 1:37 AM CST | River Flood Watch | SGF | McDonald | 35 hr |
| Jan 8, 1:56 AM CST | Tornado Warning | SGF | Barry | 18 min |
| Jan 8, 1:59 AM CST | Severe Thunderstorm Warning | SGF | Greene | 61 min |
| Jan 8, 2:00 AM CST | Severe Thunderstorm Warning | SGF | Barry, Cedar, Dade, Jasper, Lawrence, McDonald and 1 more | 60 min |
| Jan 8, 2:07 AM CST | Tornado Warning | SGF | Texas | 38 min |
| Jan 8, 2:16 AM CST | Severe Thunderstorm Warning | SGF | Dallas, Polk | 59 min |
| Jan 8, 2:19 AM CST | Severe Thunderstorm Warning | SGF | Christian, Stone | 26 min |
| Jan 8, 2:19 AM CST | Tornado Warning | SGF | Barry, McDonald | 44 min |
| Jan 8, 2:23 AM CST | River Flood Warning | SGF | McDonald | 34 hr |
| Jan 8, 2:28 AM CST | Tornado Warning | SGF | Christian, Greene | 51 min |
| Jan 8, 2:30 AM CST | Severe Thunderstorm Warning | SGF | Dent | 27 min |
| Jan 8, 2:31 AM CST | Severe Thunderstorm Warning | SGF | Benton, Hickory, Polk | 39 min |
| Jan 8, 2:38 AM CST | Tornado Warning | SGF | Stone | 51 min |
| Jan 8, 2:39 AM CST | Flash Flood Warning | SGF | Camden, Dallas, Laclede, Maries, Miller, Phelps and 5 more | 5 hr |
| Jan 8, 2:44 AM CST | Severe Thunderstorm Warning | SGF | Webster | 61 min |
| Jan 8, 2:50 AM CST | Tornado Warning | SGF | Christian | 47 min |
| Jan 8, 2:51 AM CST | Tornado Warning | SGF | Greene, Webster | 39 min |
| Jan 8, 2:55 AM CST | Tornado Warning | SGF | Taney | 61 min |
| Jan 8, 2:56 AM CST | Severe Thunderstorm Warning | SGF | Laclede | 79 min |
Nearby
Tornado Warnings in Missouri, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.